Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 167, NWS Denver/Boulder, CO

July 19, 2011Adams County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 19, 2011, 5:11 PM MDT for Adams County, Weld County, Colorado. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2011, 5:11 PM MDT (23:11 UTC)
Expired
Jul 19, 2011, 6:00 PM MDT
In force
49 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adams County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 32 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:21 PM MDTHAIL 1Brighton, COHEAVY RAIN. ESTIMATED 40 TO 50 MPH WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WUUS55 KBOU 192311
SVRBOU
COC001-123-200000-
/O.NEW.KBOU.SV.W.0167.110719T2311Z-110720T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 600 PM MDT

* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED 3
  MILES SOUTHWEST OF BARR LAKE...OR 16 MILES NORTHEAST OF DENVER...
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCHBUIE...
  BRIGHTON...BARR LAKE...NORTHEASTERN THORNTON AND NORTHEASTERN
  COMMERCE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4010 10469 3994 10466 3988 10490 4003 10494
TIME...MOT...LOC 2312Z 222DEG 12KT 3995 10481
WIND...HAIL 60MPH 1.25IN

$$
2 follow-up statements
337 
WWUS55 KBOU 192321
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT TUE JUL 19 2011

COC001-123-200000-
/O.CON.KBOU.SV.W.0167.000000T0000Z-110720T0000Z/
ADAMS CO-WELD CO-
521 PM MDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN WELD AND NORTHWESTERN ADAMS COUNTIES...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED 2 MILES
SOUTHWEST OF BRIGHTON...OR 18 MILES NORTHEAST OF DENVER...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCHBUIE...BRIGHTON...BARR LAKE...NORTHEASTERN THORNTON AND
NORTHEASTERN COMMERCE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4010 10469 3994 10466 3988 10490 4003 10494
TIME...MOT...LOC 2322Z 222DEG 12KT 3998 10480
WIND...HAIL 60MPH 1.25IN

$$
153 
WWUS55 KBOU 200000
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT TUE JUL 19 2011

COC001-123-200010-
/O.EXP.KBOU.SV.W.0167.000000T0000Z-110720T0000Z/
ADAMS CO-WELD CO-
600 PM MDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WELD AND
NORTHWESTERN ADAMS COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4010 10469 3994 10466 3988 10490 4003 10494
TIME...MOT...LOC 2321Z 222DEG 12KT 3998 10480

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:38 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 19, 3:38 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT TUE JUL 19 2011

.SHORT TERM...UPPER RIDGE HAS SHIFTED SLIGHTLY EAST ALLOWING THE
FLOW ALOFT TO BECOME MORE SOUTHWESTERLY. THIS HAS ALLOWED THE INFLUX
OF MONSOONAL TYPE MOISTURE TO SLIDE EASTWARD A BIT AS WELL. THIS
NOTED IN THE CURRENT IPW VALUES...AS KBOU HAS INCREASED TO AROUND
1.08 INCHES. IN ADDITION...A SHORTWAVE WHICH IS NOTED ON WATER VAPOR
LOOPS OVER SOUTHWEST COLORADO IS HEADING NORTHEAST TOWARD THE AREA.
SCATTERED CONVECTION HAS BEEN OCCURRING ACROSS THE MOUNTAINS AND HAS
SHOWN A GRADUAL INCREASE IN COVERAGE. STORM MOTION LOOKS TO BE NORTH
NORTHEAST AT ROUGHLY 12KTS...BUT THERE IS ALSO POTENTIAL FOR ECHO
TRAINING. WITH THE HEAVY RAINS THAT OCCURRED ACROSS THE MOUNTAINS OF
SUMMIT AND GRAND COUNTY AND THE POTENTIAL FOR MORE HEAVY RAIN...FLASH
FLOOD WATCH WHICH WAS ISSUED EARLIER AND INCLUDED ZONE 35 STILL
SEEMS PRUDENT. AS FOR PLAINS...BETTER CHANCE FOR STORMS MOVING
ACROSS AREA THAN PREVIOUS DAYS...AND THE CHANCE POPS FOR URBAN
CORRIDOR AND ADJACENT PLAINS STILL ON TRACK. AIRMASS CAPPED FURTHER
EAST BUT WITH APPROACHING SHORTWAVE...WILL KEEP THE LOW POPS IN
PLACE. COULD SEE SOME BRIEF HEAVY RAIN ALONG WITH LOCALIZED
FLOODING...BUT FLASH FLOODING THREAT STILL ON THE LOW SIDE DUE TO
THE STORM MOVEMENT. WILL NEED TO WATCH FOR THE ECHO TRAINING. COULD
SEE SOME STORMS LINGER AFTER MIDNIGHT...BUT THERE NOW APPEARS A BIT
MORE SUBSIDENCE BEHIND THE EXITING TROUGH. SO WILL DROP THE POPS
ACROSS THE PLAINS AFTER MIDNIGHT...LEAVING THE SLIGHT CHANCE FOR THE
MOUNTAINS. ON WEDNESDAY...MODELS CONTINUE TO SHOW THE MOISTURE FLOW
SHIFTING SLIGHTLY SOUTH DURING MOST OF THE DAY WEDNESDAY AS THE
UPPER FLOW BECOMES WESTERLY IN RESPONSE TO AN UPPER LEVEL TROUGH
SLIDIN ACROSS NORTHERN WYOMING AND NEBRASKA. THIS NOTED BY A SLIGHT
DECREASE IN PRECIPITABLE WATER. AFTER 21Z...NAM SHOWS THE
PRECIPITABLE WATER VALUES AROUND AN INCH. OVERALL PATTERN FAVORS
AREAS GENERALLY SOUTH OF INTERSTATE 70...SO WILL KEEP THE HIGHER
POPS ACROSS ZONES 34 AND 37 AS WELL AS THE FOOTHILLS AND PALMER
DIVIDE. HEAVY RAIN WILL AGAIN BE THE MAIN CONCERN. COVERAGE AT THIS
TIME A BIT LOW TO WARRANT ANY FLASH FLOOD WATCH AT THIS TIME.

.LONG TERM..FOR THE MOST PART...A BROAD RIDGE OF HIGH PRESSURE WILL
REMAIN OVER THE SOUTHEASTERN U.S. THROUGH TUESDAY.  FCST SOUNDINGS
ON WEDNESDAY AND THURSDAY AFTNS CONTINUE TO SHOW SUFFICIENT MOISTURE
AND INSTBY.  FCST CAPES 800-1100 J/KG WITH TEMPERATURS IN THE 90-94
RANGE AND DEWPOINTS IN THE MID 40S TO LOWER 50S.  PW VALUES STILL
AROUND ONE INCH.  FOCUS OF THE PLUME MAY SHIFT MORE TO SRN AND
EASTERN PORTIONS OF THE CWFA WITH A DRIER SWLY FLOW TO THE NORTH AND
WEST.  AN UPPER LEVEL TROUGHS WILL REMAIN WELL TO THE NORTH PASSING
ACROSS OUT OF BRITISH COLUMBIA AND ACROSS THE NRN TIER STATES.
AS A RESULT...THE STORM MOTIONS FOR LATER THIS WEEK WILL BE MORE
WESTERLY.  WILL CONTINUE WITH AT LEAST A SLIGHT OF THUNDERSTORMS
EACH AFTN AND EVENING...WITH HIGHER COVERAGE OVER THE SRN PART OF
THE CWFA.  THE GFS SHOWS TROPICAL STORM DORA OF THE BAJA MEXICO BY
SUNDAY NIGHT.  THIS SHOULD HELP INCREASE THE TROPICAL MSTR
CIRCULATING UNDER/AROUND THE RIDGE.  AS A RESULT...WL STICK WITH
PERSISTENCE FORECAST.
&&

.AVIATION...SCATTERED THUNDERSTORMS MOVING BEGINNING TO MOVE ACROSS
THE DENVER AREA...POTENTIAL TO SEE SOME STORMS AFFECT AREA AIRPORTS.
THE TEMPO TSRA GROUPS STILL SEEMS PRUDENT INTO THE EVENING. HEAVY
RAIN WILL BE THE MAIN THREAT ALONG WITH GUSTY WINDS TO 40 KTS. VFR
CONDITIONS SHOULD PREVAIL...WITH CEILINGS OF 5000-6000 FT AGL
POSSIBLE WHICH WILL AFFECT ILS APPROACHES. SLIGHT CHANCE FOR MFR
CONDITIONS IF HEAVY RAIN OCCURS...FOR NOW WILL LEAVE OUT OF THE TAFS.
SLIGHT CHANCE OF STORMS UNTIL AROUND 07Z WITH VFR CONDITIONS
CONTINUING. WINDS TO SHIFT TO THE SOUTHWEST THIS EVENING. ON
WEDNESDAY...SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z...MAINLY WEST
AND SOUTH OF THE AREA AIRPORTS. WILL NOT MENTION VCTS AT THIS TIME.

&&

.HYDROLOGY...

SATURATED SOILS AND HIGH STREAMFLOWS ARE ALREADY
OCCURRING IN THE NORTH CENTRAL MOUNTAINS. THUNDERSTORMS AND SHOWERS
OVER THE MOUNTAINS AND FOOTHILLS WILL MOVE INTO ADJACENT PLAINS BY
THIS EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES
OF RAIN IN AN HOUR. THE THREAT FOR FLASH FLOODING OVER THE BURN
AREAS WILL BE SLIGHTLY HIGHER THROUGH THIS EVENING AS MORE STORMS
ARE EXPECTED OVER THE FOOTHILLS.

MONSOON MOISTURE IS EXPECTED TO REMAIN FOR THE NEXT WEEK WITH
CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING.

FLOOD ADVISORIES CONTINUE ALONG THE BLUE RIVER ABOVE DILLON
RESERVOIR IN CENTRAL SUMMIT COUNTY...COLORADO RIVER IN NORTHEAST
GRAND COUNTY AND THE SOUTH PLATTE RIVER IN LOGAN AND SEDGWICK
COUNTIES IN EXTREME NORTHEAST COLORADO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR THE NORTH
CENTRAL MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS UNTIL MIDNIGHT
MDT TONIGHT...ZNES 33>35.

&&

SHORT TERM...D-L
LONG TERM....COOPER
AVIATION...D-L
Hazardous weather outlook, Jul 19, 11:54 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1154 AM MDT TUE JUL 19 2011

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1154 AM MDT TUE JUL 19 2011

...FLASH FLOOD WATCH NORTH CENTRAL NORTH CENTRAL MOUNTAINS AND
NORTHERN FRONT RANGE FOOTHILLS UNTIL MIDNIGHT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS THIS
AFTERNOON...SPREADING ACROSS THE FOOTHILLS AND THE NORTHEAST PLAINS
BY THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...ESPECIALLY OVER THE NORTH CENTRAL MOUNTAINS AND THE FOOTHILLS
OF BOULDER AND JEFFERSON COUNTIES WHERE FLASH FLOODING IS A
POSSIBILITY. ACROSS THE PLAINS...THE THREAT FOR FLASH FLOODING IS
LOW.

TEMPERATURES ARE EXPECTED TO BE WARM OVER THE EASTERN PLAINS TODAY
WITH HIGHS IN THE MID 90S TO AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
THE MOUNTAINS AND ADJACENT PLAINS THROUGH EARLY NEXT WEEK. SLOW
MOVING THUNDERSTORMS OVER AND NEAR THE FOOTHILLS ON WEDNESDAY
EVENING COULD PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED
FLOODING. THUNDERSTORMS SHOULD DECREASE IN COVERAGE ON FRIDAY AND
BEYOND AS A STRONG RIDGE OF HIGH PRESSURE AND HOT AIR SHIFTS
WESTWARD OVER THE STATE DURING THE WEEKEND. TEMPERATURES ARE
EXPECTED TO REMAIN GENERALLY ABOVE AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT REPORTS
OF HEAVY RAIN WILL BE APPRECIATED.

D_L/COOPER

In the hours before

Special weather statement, Jul 19, 2:53 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
253 PM MDT TUE JUL 19 2011

COZ034>036-039-192130-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
253 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN JEFFERSON COUNTY
  EASTERN GILPIN COUNTY
  EXTREME EAST CENTRAL CLEAR CREEK COUNTY
  SOUTH CENTRAL BOULDER COUNTY

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF WHITE
RANCH OPEN SPACE...OR 22 MILES WEST OF DENVER...MOVING NORTH AT 15
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE AND ELDORADO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3995 10539 3995 10521 3973 10524 3974 10543
TIME...MOT...LOC 2053Z 196DEG 8KT 3980 10536
Local storm report, Jul 19, 4:01 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
401 PM MDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             10 SSW BOULDER          39.89N 105.32W
07/19/2011  M0.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

            HAIL 1 INCH DEEP COVERING GROUND. 0.95 INCH RAINFALL IN
            20 MINUTES.

&&

BENTON
Special weather statement, Jul 19, 4:19 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
419 PM MDT TUE JUL 19 2011

COZ039-040-192245-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
419 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN JEFFERSON COUNTY
  WEST CENTRAL ADAMS COUNTY
  WEST CENTRAL DENVER COUNTY
  EXTREME SOUTHWESTERN BROOMFIELD COUNTY

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED OVER EXTREME EASTERN
LAKEWOOD...OR 5 MILES WEST OF DENVER...MOVING NORTH AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO FEDERAL
HEIGHTS...WHEAT RIDGE...WESTMINSTER...SOUTHWESTERN THORNTON...
SOUTHERN NORTHGLENN...NORTHEASTERN LAKEWOOD...NORTHWESTERN DENVER AND
ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3990 10513 3991 10494 3974 10497 3974 10516
TIME...MOT...LOC 2219Z 204DEG 13KT 3973 10506
Special weather statement, Jul 19, 4:58 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT TUE JUL 19 2011

COZ040-192330-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
458 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ADAMS COUNTY

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 3 MILES EAST OF THORNTON...OR
12 MILES NORTH OF DENVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BRIGHTON...
BARR LAKE...EASTERN THORNTON...EASTERN NORTHGLENN AND NORTHEASTERN
COMMERCE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4000 10475 3987 10475 3987 10496 3999 10495
TIME...MOT...LOC 2258Z 218DEG 10KT 3990 10487
Special weather statement, Jul 19, 5:09 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
509 PM MDT TUE JUL 19 2011

COZ035-038-192345-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
509 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN LARIMER COUNTY

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 4 MILES EAST OF
LIVERMORE...OR 15 MILES NORTH OF FORT COLLINS...MOVING EAST AT
15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIVERMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4100 10494 4077 10497 4076 10532 4099 10531
TIME...MOT...LOC 2310Z 222DEG 12KT 4079 10514

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:08 PM MDTFlash Flood WarningBOULarimer2 hr
Jul 18, 6:57 PM MDTAreal Flood AdvisoryBOUSummit93 min
Jul 18, 7:25 PM MDTFlash Flood WarningBOUSummit95 min
Jul 18, 7:29 PM MDTAreal Flood AdvisoryBOUSummit91 min
Jul 18, 8:30 PM MDTAreal Flood AdvisoryBOUPark2 hr
Jul 18, 8:52 PM MDTFlash Flood WarningBOUSummit113 min
Jul 18, 9:28 PM MDTAreal Flood AdvisoryBOUGrand24 hr
Jul 18, 10:52 PM MDTAreal Flood AdvisoryBOUSummit20 hr
Jul 19, 11:13 AM MDTFlash Flood WatchBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more9 hr
Jul 19, 2:53 PM MDTSpecial Weather StatementBOUGilpin37 min
Jul 19, 3:27 PM MDTFlash Flood WarningBOUBoulder2 hr
Jul 19, 4:19 PM MDTSpecial Weather StatementBOUBroomfield26 min
Jul 19, 4:21 PM MDTAreal Flood AdvisoryBOUClear Creek, Gilpin, Jefferson, Park95 min
Jul 19, 4:58 PM MDTSpecial Weather StatementBOUBroomfield32 min
Jul 19, 5:09 PM MDTSpecial Weather StatementBOULarimer36 min
Jul 19, 5:37 PM MDTSpecial Weather StatementBOUDenver23 min
Jul 19, 5:59 PM MDTSpecial Weather StatementBOUDenver31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.